Alert archive / California / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this fire weather watch at Nov 22, 2021, 1:12 PM PST for 4 counties in California. It took effect at Nov 24, 2021, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 22, 2021, 1:12 PM PST (21:12 UTC)
- In effect from
- Nov 24, 2021, 10:00 AM PST
- Expired
- Nov 23, 2021, 9:29 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS86 KSGX 222112 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 112 PM PST Mon Nov 22 2021 CAZ248-255>257-265-554-230615- /O.NEW.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 112 PM PST Mon Nov 22 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE COUNTY, AND THE SAN GORGONIO PASS... The National Weather Service in San Diego has issued a Fire Weather Watch...which is in effect from Wednesday morning through late Friday afternoon. * LOCATION...Portions of the Inland Empire, the San Bernardino coastal slopes and foothills, the Riverside County coastal slopes and foothills, the Santa Ana Mountains, and inland Orange County. * WIND...Areas of northeast to east winds 20 to 30 mph with gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon and San Gorgonio Passes, and in the favored canyons of the Santa Ana Mountains. * HUMIDITY...Humidity will fall to 10 to 15% Wednesday. Lowest humidity will fall to 5 to 10% Thursday and Friday afternoons. * TIMING...Gusty winds expected Wednesday morning through late Friday afternoon. Winds will be strongest Wednesday afternoon through Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ250-258-230615- /O.NEW.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 112 PM PST Mon Nov 22 2021 ...FIRE WEATHER WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS... The National Weather Service in San Diego has issued a Fire Weather Watch...which is in effect from early Thursday morning through late Friday afternoon. * LOCATION...Portions of the San Diego County mountains and eastern valleys. * WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 mph. Isolated gusts to 50 mph in wind favored locations. * HUMIDITY...Lowest humidity will be 10 to 15% Thursday and Friday afternoons. * TIMING...Gusty winds expected Thursday morning through late Friday afternoon. Strongest winds will occur Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CO
3 follow-up statements
728 WWUS86 KSGX 230534 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 934 PM PST Mon Nov 22 2021 CAZ248-255>257-265-554-231400- /O.CON.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 934 PM PST Mon Nov 22 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE COUNTY, AND THE SAN GORGONIO PASS... * LOCATION...Portions of the Inland Empire, the San Bernardino coastal slopes and foothills, the Riverside County coastal slopes and foothills, the Santa Ana Mountains, and inland Orange County. * WIND...Areas of northeast to east winds 20 to 30 mph with gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon and San Gorgonio Passes, and in the favored canyons of the Santa Ana Mountains. * HUMIDITY...Humidity will fall to 10 to 15% Wednesday. Lowest humidity will fall to 5 to 10% Thursday and Friday afternoons. * TIMING...Gusty winds expected Wednesday morning through late Friday afternoon. Winds will be strongest Wednesday afternoon through Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ250-258-231400- /O.CON.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 934 PM PST Mon Nov 22 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS... * LOCATION...Portions of the San Diego County mountains and eastern valleys. * WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 mph. Isolated gusts to 50 mph in wind favored locations. * HUMIDITY...Lowest humidity will be 10 to 15% Thursday and Friday afternoons. * TIMING...Gusty winds expected Thursday morning through late Friday afternoon. Strongest winds will occur Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
278 WWUS86 KSGX 231135 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 335 AM PST Tue Nov 23 2021 CAZ248-255>257-265-554-232315- /O.CON.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 335 AM PST Tue Nov 23 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE COUNTY, AND THE SAN GORGONIO PASS... * LOCATION...Portions of the Inland Empire, the San Bernardino coastal slopes and foothills, the Riverside County coastal slopes and foothills, the Santa Ana Mountains, and inland Orange County. * WIND...Areas of northeast to east winds 20 to 30 mph with gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon and San Gorgonio Passes, and in the favored canyons of the Santa Ana Mountains. * HUMIDITY...Lowest daytime humidity will fall to around 10 percent on Wednesday and around 5 percent on Thursday, then recover slightly to 5 to 10 percent on Friday. Recovery at night will be poor. * TIMING...Gusty winds expected Wednesday morning through late Friday afternoon. Winds will be strongest Wednesday afternoon through Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CAZ250-258-232315- /O.CON.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 335 AM PST Tue Nov 23 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS.... * LOCATION...Portions of the San Diego County mountains and eastern valleys. * WIND...Areas of east winds 20 to 30 mph with gusts 40 to 45 mph. Isolated gusts to 50 mph in wind favored locations. * HUMIDITY...Lowest daytime humidity will fall to 5 to 10 percent on Thursday, then recover slight to around 10 percent on Friday. Recovery at night will be poor. * TIMING...Gusty winds expected Thursday morning through late Friday afternoon. Strongest winds will occur Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 17
833 WWUS86 KSGX 231729 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 929 AM PST Tue Nov 23 2021 CAZ248-255>257-265-554-232115- /O.UPG.KSGX.FW.A.0003.211124T1800Z-211127T0200Z/ /O.NEW.KSGX.FW.W.0004.211124T1800Z-211127T0200Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 929 AM PST Tue Nov 23 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 6 PM PST FRIDAY FOR STRONG, GUSTY WINDS AND LOW HUMIDITY IN PORTIONS OF OF THE SAN BERNARDINO MOUNTAINS, RIVERSIDE COUNTY MOUNTAINS, SANTA ANA MOUNTAINS, THE INLAND EMPIRE, INLAND ORANGE COUNTY, AND THE SAN GORGONIO PASS... The National Weather Service in San Diego has issued a Red Flag Warning...which is in effect from 10 AM Wednesday to 6 PM PST Friday. The Fire Weather Watch is no longer in effect. * WIND...Areas of northeast to east winds 20 to 30 mph with gusts 40 to 50 mph. Isolated gusts to 60 mph below the Cajon and San Gorgonio Passes, and in the favored canyons of the Santa Ana Mountains. * HUMIDITY...Lowest daytime humidity will fall to around 10 percent on Wednesday and around 5 percent on Thursday, then recover slightly to 5 to 10 percent on Friday. Recovery at night will be poor. * TIMING...Gusty winds expected Wednesday morning through late Friday afternoon. Winds will be strongest Wednesday afternoon through Thursday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ250-258-232115- /O.UPG.KSGX.FW.A.0003.211125T1200Z-211127T0200Z/ /O.NEW.KSGX.FW.W.0004.211125T1200Z-211127T0200Z/ San Diego County Inland Valleys-San Diego County Mountains- Including The Palomar And Descanso Ranger Districts of the Cleveland National Forest- 929 AM PST Tue Nov 23 2021 ...RED FLAG WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 PM PST FRIDAY FOR STRONG, GUSTY WINDS AND LOW HUMIDITY IN PORTIONS OF THE SAN DIEGO COUNTY MOUNTAINS AND EASTERN VALLEYS... The National Weather Service in San Diego has issued a Red Flag Warning...which is in effect from 4 AM Thursday to 6 PM PST Friday. The Fire Weather Watch is no longer in effect. * WIND...Areas of east winds 20 to 30 mph with gusts 40 to 50 mph. Isolated gusts to 60 mph in wind favored locations. * HUMIDITY...Lowest daytime humidity will fall to 5 to 10 percent on Thursday, then recover slight to around 10 percent on Friday. Recovery at night will be poor. * TIMING...Gusty winds expected Thursday morning through late Friday afternoon. Strongest winds will occur Thursday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CO
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this fire weather watch went out at Nov 22, 9:24 AM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 22, 9:24 AM PST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service San Diego CA 924 AM PST Mon Nov 22 2021 .SYNOPSIS... Warm and dry conditions will continue today. A passing weak low pressure system will bring widespread cooling Tuesday west of the mountains. Wednesday will be a little warmer west of the mountains, and cooler in the deserts. Coastal fog could appear early Tuesday with a higher chance of fog late Tuesday into early Wednesday. Another round of Santa Ana winds are expected Wednesday through Friday, bringing rounds of gusty northeast to east winds and hot, dry conditions. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Key Points: *Cooler conditions expected tomorrow, with a small chance of light rain in the mountains. *Hot, dry conditions with gusty winds creating critical fire weather conditions Wed-Fri. Areas of gusty northeast to east winds will continue through late morning along the foothills and below passes. Most of the peak gusts today have been 30 to 40 mph, with a few windier spots hitting 45-50 mph. The pressure gradient from San Diego to Tonopah, NV remains offshore this morning. Above average temperatures and dry conditions will continue today. A weak low pressure system to the southwest will bring high clouds later today through most of Tuesday. There is a chance marine layer low clouds and fog make a return late tonight into early Tuesday morning, but local HiRes models and HREF ensemble guidance keep chances low. Low clouds and fog look more likely to return Tuesday night into early Wednesday. The increase in high cloud coverage tonight into Tuesday could produce some light showers Tuesday morning across the mountains. Best chances of any light accumulation would be in the San Diego County mountains. The increase in high cloud coverage will result in some cooling west of the mountains. Highs on Tuesday are expected to be 5 to 10 degrees cooler than today west of the mountains. Cooling in the deserts will be delayed a day, with temperatures in the deserts on Wednesday 5 to 10 degrees cooler than Tuesday. After the low pressure system passes Tuesday, high pressure will rebuild over the West Coast. Another round of gusty Santa Ana winds is expected Wednesday through Friday, locally into Saturday. Gusty northeast winds begin to increase Wednesday afternoon on the coastal slopes of the San Bernardino mountains into the Inland Empire and in Orange County. Winds will continue into Thursday, weakening and becoming more isolated into late Friday afternoon. The ensemble members for the ECMWF show winds at Ontario and Fullerton peaking Thursday. Winds in San Diego County will pick up on Thursday morning and continue into Saturday morning. Ensemble members for the ECMWF at Ramona in San Diego County, show stronger gusts continuing into Friday. Peak gusts of 40 to 50 mph, locally 60 mph expected. The end of the week and into the weekend will be very dry again and warm up to about 80 on Thanksgiving along the coastal- inland belt, with 70s at the coast, valleys and lower desert. The longwave pattern with a strong ridge of high pressure dominating the West Coast shows no real sign of relenting. Weak upper lows might try to weaken the ridge, bringing occasional high clouds, but any chance of precipitation looks near zero. && .AVIATION... 221600Z...Northeast to east winds 20-30 kt with gusts to 45 kt in the mountains and below the passes through 20Z including the Cajon Pass and the San Gorgonio Pass. Moderate up/downdrafts and LLWS over and west of the mtns. These winds will diminish later today. Otherwise, VFR with scattered high clouds through the period. Fog is not expected to be an issue at the coastal terminals tonight and Tuesday morning. However, patchy fog and low clouds will begin to return to the coast late Tuesday afternoon. && .MARINE... NE winds 5-10 kt this morning shifting NW this afternoon. Patchy fog late Tuesday night/Wednesday morning. Northeast winds from 5-15 kt returning Wednesday night and Thursday as another Santa Ana pattern sets up. Otherwise, no hazardous marine conditions through the forecast period. && .FIRE WEATHER... Areas of northeast winds will continue for a few more hours, mainly confined to the foothills and below passes. Relative humidity of 10- 20% will persist through this afternoon. Lingering gusty northeast winds combined with dry conditions will create areas of near- critical fire weather conditions through this afternoon. Onshore flow returns Tuesday, bringing cooler conditions and recovering relative humidity. A weak passing system may bring a few light showers Tuesday morning in the mountains, mainly in San Diego County. Another Santa Ana event is forecast for the latter half of the week. Winds will begin to increase Wednesday afternoon on the foothills of the San Bernardino and Santa Ana mountains, the Inland Empire and Inland Orange County. Winds will peak on Thursday, spreading further south to the San Diego County foothills and inland valleys. Peak wind gusts will be 40 to 50 mph, locally to 60 mph. Areas of weaker Santa Ana winds will continue into Saturday, especially in San Diego County. Minimum relative humidity is expected to fall to single digits away from the coast Thursday and Friday, beginning to slowly increase Saturday. Minimum relative humidity Saturday will still be 8-15% for the inland valleys. Critical fire weather can be expected Wednesday through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...CO AVIATION/MARINE...Moreland
Nearby
Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.